Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 264, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 18, 2006, 4:06 AM CDT for Real County, Uvalde County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2006, 4:06 AM CDT (09:06 UTC)
- Expired
- Jun 18, 2006, 4:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Real County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 46 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2579 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 180906
SVREWX
TXC385-463-180945-
/O.NEW.KEWX.SV.W.0264.060618T0906Z-060618T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
406 AM CDT SUN JUN 18 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
REAL
UVALDE
* UNTIL 445 AM CDT
* AT 359 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF CAMP WOOD...OR ABOUT 8 MILES WEST OF LEAKEY...AND
MOVING SOUTHWEST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BARKSDALE AND MONTELL
LAT...LON 2944 10011 2960 10011 2962 10009 2962 10002
2963 10001 2970 10003 2980 9996 2980 9995
2971 9978 2937 9997
$$1 follow-up statement
000
WWUS54 KEWX 180924
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
423 AM CDT SUN JUN 18 2006
TXC385-463-180945-
/O.CON.KEWX.SV.W.0264.000000T0000Z-060618T0945Z/
REAL TX-UVALDE TX-
423 AM CDT SUN JUN 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR UVALDE AND REAL COUNTIES...
AT 420 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES EAST OF CAMP WOOD...OR ABOUT 11 MILES SOUTHWEST OF
LEAKEY...MOVING SOUTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE MONTELL
LAT...LON 2944 10011 2960 10011 2962 10009 2962 10002
2963 10001 2970 10003 2980 9996 2980 9995
2971 9978 2937 9997
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:28 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 18, 12:28 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1228 AM CDT SUN JUN 18 2006 .AVIATION... PREVIOUS TAFS ON TRACK WITH THUNDERSTORM COMPLEX DUE TO ARRIVE AT KAUS AT 07Z...THEN TO KSAT BY 9Z...THEN MOVING SOUTH TOWARD KCRP AFTER 12Z. IFR VISIBILITIES AND MVFR CIGS WILL ACCOMPANY THESE STORMS. WIND GUSTS TO 50 MPH ARE POSSIBLE AS WELL. VFR CONDITIONS WILL PREVAIL AT KSAT/KAUS BY 15Z AND PERSIST THROUGH THE REMAINDER OF THE TAF PERIOD. VFR CONDITIONS WILL PREVAIL AT KDRT FOR THE NEXT 24H. && .PREV DISCUSSION... (ISSUED 905 PM CDT SAT JUN 17 2006) UPDATE... QUIET NIGHT SO FAR ACROSS SOUTH CENTRAL TEXAS, BUT PRESENT CONDITIONS WONT LAST LONG AS MCS IN NORTHERN TX CONTINUES TO PROGRESS SOUTHWARD. SVR TSTM WATCH #506 IS IN EFFECT FOR OUR NORTHEASTERN COUNTIES UNTIL 4 AM CDT (SEE WCNEWX FOR FURTHER DETAILS). THE NORTHEASTERN COUNTIES OF THE CWA LOOK THE MOST LIKELY TO GET THE HEAVIEST RAIN...WITH WIDESPREAD AMOUNTS OF ONE TO TWO INCHES, AND LOCALLY HIGHER AMOUNTS EXPECTED. WILL LIKELY SEE SOME FLOODING OVERNIGHT, ESPECIALLY IF THE SYSTEM SLOWS OVER OUR AREA. THE MCS WILL CONTINUE TO TREK SOUTHEAST THROUGH THE EARLY MORNING HOURS, AND IS ANTICIPATED TO CLEAR THE CWA BY MID-AFTERNOON. UPDATED POP/QPF/WX GRIDS FOR THE NEXT 24 HOURS TO REFLECT CURRENT MCS TRENDS. PREV DISCUSSION... (ISSUED 645 PM CDT SAT JUN 17 2006) AVIATION... VFR CONDITIONS WILL CONTINUE AT KSAT/KAUS UNTIL AFTER MIDNIGHT WHEN A MCS WILL MOVE SOUTH ACROSS OUR AREA. THIS SYSTEM IS EXPECTED TO ARRIVE AT KAUS AT 7Z WITH MVFR CIGS...IFR VISIBILITIES IN HEAVY RAIN AND WIND GUSTS TO 40 MPH OR GREATER. THUNDERSTORMS WILL ARRIVE AT KSAT BETWEEN 9-13Z AS THE WESTERN EDGE OF THE COMPLEX SLOWS AND/OR DIMINISHES. VFR CONDITIONS WILL RETURN TO BOTH KSAT AND KAUS BY 15Z. VFR CONDITIONS ARE FORECAST AT KDRT FOR THE NEXT 24H. PREV DISCUSSION... (ISSUED 315 PM CDT SAT JUN 17 2006) DISCUSSION... THE LAST REMNANT CLOUDS FROM THIS MORNINGS MCS ARE ABOUT TO EXIT THE AREA...LEAVING MOSTLY SUNNY AND WARM CONDITIONS ACROSS SCNTRL TX. THE MAIN FORECAST ISSUES ARE THE PROSPECTS FOR ANOTHER MCS TONIGHT...AND THE POSITION OF A CUT-OFF LOW OR TROUGH TRANSLATING FROM THE UPPER TX COAST EARLY IN THE WEEK TO THE RIO GRANDE PLAINS LATE IN THE WEEK. THE 12Z NCEP MODELS ARE IN GOOD AGREEMENT AND TREND WILL WITH PREVIOUS RUNS. EXPECT TO STICK NEAR THE GFS TEMPS AND POPS FOR MOST PERIODS...EXCEPT FOR HIGHER POPS TONIGHT AND LOWER MAX TEMPS SUN-WED. THE EXPERIMENTAL NCEP 4KM WRF AND ETA-NAM HAVE BEEN VERY CONSISTENT IN PORTRAYING AN MCS PROPAGATING FROM NWRN TX THIS EVENING SSE INTO SCNTRL TX AFTER MIDNIGHT...JOINED IN THE LAST FEW RUNS BY THE GFS. CORFIDI VECTORS...PLACEMENT OF THE LOW LEVEL JET...AND CONVECTION ALREADY FIRING NEAR THE RED RIVER ALL SUPPORT THIS SCENARIO. WILL BOOST POPS OVER THE ERN HALF OF THE AREA AND INCLUDE MENTION OF SEVERE AND HEAVY RAIN AFTER MIDNIGHT. THE PRIMARY THREAT PERIOD APPEARS TO BE FROM 2 AM TO 8 AM...AND THE PRIMARY THREAT AREA ALONG AND NORTH OF INTERSTATE 10. THIS IS ABOUT AS HIGH A CONFIDENCE IN MESOSCALE SYSTEMS AS WE CAN HAVE... SINCE THE MODELS HAVE BEEN CONSISTENT IN SHOWING THIS FOR TWO DAYS...WHILE ANALYSIS OF OBSERVATIONS AND CLIMATOLOGY ALSO SUPPORT THE FORECAST. THE MODELS HAVE BEEN EQUALLY PERSISTENT IN SUGGESTING A PIECE OF THE SHORTWAVE TROUGH OVER THE PLAINS WILL BECOME CUTOFF FROM THE POLAR JET AND SETTLE OVER THE UPPER TX COAST...THEN MOVE WEST AS AN EASTERLY WAVE TO THE RIO GRANDE BY LATE IN THE WEEK. EVEN THOUGH THIS FEATURE HAS BECOME WEAKER IN THE MODEL PROJECTIONS OVER THE LAST SIX RUNS...ANY TYPE OF TROUGHING AND MOIST GULF AIR WILL PRODUCE AT LEAST SCATTERED POPS AND COOLER THAN NORMAL MAX TEMPS. WILL GO WITH THE GFS FOR 20 OR LESS POPS MON...30 POPS TUE- THU...THEN 20 OR LESS POPS FRI...IN ESSENCE GOING WITH THE PLACEMENT OF THE TROUGH AXIS AS IT MOVES ACROSS SOUTH TX. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/11
Hazardous weather outlook, Jun 17, 2:55 PM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 255 PM CDT SAT JUN 17 2006 TXZ171>173-183>194-202>209-217>225-228-181100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 255 PM CDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A CLUSTER OF THUNDERSTORMS WILL MOVE THROUGH SOUTH CENTRAL TEXAS DURING THE OVERNIGHT AND EARLY MORNING HOURS. SOME STORMS COULD BECOME SEVERE AND LOCALLY HEAVY RAINFALL IS POSSIBLE EAST OF A ROCKSPRINGS TO HONDO TO CAMPBELLTON LINE. DUE TO HEAVY RAINS LATE LAST NIGHT AND THIS MORNING...RUNOFF WILL BECOME MORE RAPID AND MAY LEAD TO SOME FLOODING ACROSS THE HILL COUNTRY TO THE I-35 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE ARE CHANCES OF THUNDERSTORMS SUNDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:45 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 60 min |
| Jun 18, 5:44 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.